MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO60
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Bruise/Contusion (1754); Vascular Dissection (3160)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis.An initial visual examination of the handle assembly, saline sheath and driveshaft did not reveal any damage.The crown and distal tip bushing were intact and undamaged.Adhered biological material was observed on the driveshaft and crown.Examination of the area of adhered biological material did not reveal any damage which would have contributed to the accumulation.The morphology and root cause of the biological material is unknown, and it could not be determined if it was related to the reported dissection.A guide wire was inserted and passed through the oad with no resistance.The device was tested on all three speeds and was found to function as intended with no anomalies or unusual noises noted.At the conclusion of the device analysis investigation, the reports of dissection and an unusual noise were unable to be confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi diamondback orbital atherectomy device (oad), a dissection occurred.During atherectomy treatment, the device made an unusual noise.Following removal of the oad, a dissection was noted in the area of the sheath.A balloon was inflated at the site of the dissection for three minutes to resolve it and the patient was in stable condition.Per the physician, the cause of the dissection was unknown.The patient presented with bruising the day following the procedure.No additional patient complications have been reported.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul MN 55112
MDR Report Key8475233
Report Number3004742232-2019-00093
Device Sequence Number1501573
Product Code MCW
UDI-Device Identifier10852528005206
UDI-Public(01)10852528005206(17)200229(10)216293
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberDBP-125MICRO60
Device Catalogue NumberDBP-125MICRO60
Device Lot Number216293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;